MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48032
Medical Device Problem Codes Activation Failure (3270); Activation Problem (4042)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
"i contacted the pharmacist mr (b)(6), who confirms the placement of three prostheses on the same patient; (b)(4) - the first did not open, it is a complaint [this medwatch report] (b)(4) - the second has moved but it is not complaint, it is a failure to placed- echec de pose ( usually manupilation issue by doctor or patient anatomy but not related to the product it self ) the third was placed ( no issue there)" additional information has been requested but to date no details have been received indicating adverse effects to the patient.
 
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Device evaluation the evo-20-25-12.5-e device of lot number c1789114 involved in this complaint has not yet been returned for evaluation.Several attempts were made to obtain additional information regarding this device.However, no response has been received to date.If the device is returned in the future then the file will be updated accordingly.With the information provided, a document-based investigation was conducted.The investigation will be updated once the device has been returned and evaluated.Document review prior to distribution evo-20-25-12.5-e devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for evo-20-25-12.5-e of lot number c1789114 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1789114.It should be noted that the instructions for use (ifu0061-7) states the following: "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to tortuous patient anatomy, however, as the device was not returned for evaluation and additional questions were not answered; the cause of this complaint could not be conclusively determined.Summary: customer complaint is confirmed based on customer testimony.From the information provided it is unknown whether the patient experienced any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.Note that this file is related to pr 331733 (3001845648-2021-00389) (stent migration).
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key11825016
Report Number3001845648-2021-00388
Device Sequence Number14452508
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)230105(10)C1789114
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2023
Device Model NumberG48032
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC1789114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown